Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 207, NWS Lincoln, IL

July 26, 2011Menard County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 26, 2011, 5:14 PM CDT for Menard County, Sangamon County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 5:14 PM CDT (22:14 UTC)
Expired
Jul 26, 2011, 5:50 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Menard County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3058 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WUUS53 KILX 262214
SVRILX
ILC129-167-262315-
/O.NEW.KILX.SV.W.0207.110726T2214Z-110726T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MENARD COUNTY IN CENTRAL ILLINOIS...
  NORTH CENTRAL SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 615 PM CDT.

* AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PETERSBURG...OR 17 MILES SOUTHWEST OF MASON CITY...AND MOVING SOUTH
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATHENS...LINCOLNS NEW SALEM AND SALISBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3988 8968 3985 8990 4001 8994 4006 8976
TIME...MOT...LOC 2214Z 340DEG 7KT 3998 8986
WIND...HAIL 60MPH 1.00IN

$$

SMITH
2 follow-up statements
049 
WWUS53 KILX 262228
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT TUE JUL 26 2011

ILC129-167-262315-
/O.CON.KILX.SV.W.0207.000000T0000Z-110726T2315Z/
MENARD IL-SANGAMON IL-
528 PM CDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SANGAMON AND SOUTH CENTRAL MENARD COUNTIES UNTIL 615 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PETERSBURG...OR 17 MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTH AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATHENS AND SALISBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3988 8968 3985 8990 3999 8990 4003 8975
TIME...MOT...LOC 2228Z 340DEG 7KT 3995 8985
WIND...HAIL 60MPH 1.00IN

$$

SMITH
859 
WWUS53 KILX 262250
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT TUE JUL 26 2011

ILC129-167-262300-
/O.CAN.KILX.SV.W.0207.000000T0000Z-110726T2315Z/
MENARD IL-SANGAMON IL-
550 PM CDT TUE JUL 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANGAMON AND
SOUTH CENTRAL MENARD COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3988 8968 3985 8990 3999 8990 4003 8975
TIME...MOT...LOC 2250Z 340DEG 7KT 3991 8983

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:49 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 26, 2:49 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT TUE JUL 26 2011

.DISCUSSION...
ISSUED 249 PM CDT TUE JUL 26 2011

A RETURN TO HOT CONDITIONS WILL HIGHLIGHT THE WEEKS FORECAST.
THE LACK OF A SIGNIFICANT COLD FRONTAL PASSAGE YESTERDAY HAS LEFT
OUR DEWPOINTS IN THE LOW TO MID 70S ALREADY TODAY...WITH A WARMING
TREND TO CONTINUE THROUGH THURSDAY. DEWPOINTS SHOULD NOT RISE MUCH
MORE...BUT TEMPS WILL RISE FROM AROUND 90 TODAY TO 90 TO 95 WED
AND THURS. LOCALIZED AREAS WILL COME CLOSE TO HEAT ADVISORY
CRITERIA EACH DAY /105-110F/...BUT CONDITIONS DO NOT APPEAR TO BE
WIDESPREAD ENOUGH TO WARRANT ISSUING A HEAT ADVISORY AT THIS
POINT.

A ROBUST CU FIELD DEVELOPED TODAY...WHICH WORKED TO KEEP HIGH
TEMPS IN CHECK AFTER AROUND NOON. THAT CU FIELD REDEVELOPMENT ON
WED AND THURS MAY ALSO PLAY A ROLL IN KEEPING OUR HIGH TEMPS JUST
LOW ENOUGH THAT A HEAT ADVISORY IS NOT NEEDED.

SHORT TERM...TONIGHT THROUGH FRIDAY.

THE SURFACE RIDGE AXIS THIS AFTERNOON IS EXTENDING FROM LAKE
SUPERIOR DOWN ALONG THE ILLINOIS/INDIANA BORDER TO MISSISSIPPI.
WIND SPEEDS ARE LIGHT AND VARIABLE...BUT WILL BECOME SOUTHERLY AS
THE RIDGE AXIS CONTINUES TO SLIDE EASTWARD TONIGHT AND WEDNESDAY.

WE HAVE SOME SLIGHT CHANCE POPS EARLY THIS EVENING. THIS IS
PRIMARILY DUE TO THE HIGH LEVELS OF INSTABILITY AND AN OUTFLOW
BOUNDARY FROM THIS MORNINGS ISOLATED STORMS THAT ROLLED SOUTHEAST
ACROSS THE AREA. STORMS HAVE ALREADY REDEVELOPED NEAR THAT
BOUNDARY AT 2 PM...AND THAT ACTIVITY MAY LINGER INTO THE EVENING.
LATER TONIGHT...SOME LIGHT FOG MAY DEVELOP IN THE EAST...CLOSER
TO THE RIDGE AXIS WHERE WINDS WILL BE LIGHT.

THE UPPER LEVEL RIDGE WILL BUILD NORTHWARD INTO THE MIDWEST
TONIGHT AND WED...WHICH WILL PRODUCE HEIGHT RISES AND WARMER
AIR TEMPS. ONE SAVING GRACE WILL BE A SHORTWAVE MOVING NORTHEAST
OVER THE RIDGE AS IT BUILDS NORTH ON WEDNESDAY. THAT SHOULD HELP
TO FLATTEN THE RIDGE SLIGHTLY...JUST ENOUGH TO KEEP OUR AREA FROM
GETTING INTO THE VERY HOT AIRMASS.

IT APPEARS THE STORMS FROM THE WEDNESDAY SYSTEM SHOULD REMAIN
NORTH OF OUR AREA...SO WE KEPT A DRY FORECAST GOING.

ADDITIONAL SHORTWAVES BEHIND THE WED SYSTEM WILL KEEP THE RIDGE
FROM BUILDING FARTHER NORTH WED NIGHT AND THURSDAY. ANOTHER RESULT
OF THE WAVES WILL BE A REFLECTION AT THE SURFACE IN THE FORM OF A
COLD FRONT. THE FRONT WILL ARRIVE IN NORTHWEST ILLINOIS ON
THURSDAY...WITH A STORM TRACK ACROSS OUR NW COUNTIES. WE KEPT
CHANCE POPS FROM CANTON TO PEORIA AND NORTHWEST FOR THURS...THEN
EXPANDED THE CHANCE POPS FARTHER SOUTHEAST THUR NIGHT AND FRIDAY
IN CONCERT WITH THE COLD FRONTAL PROGRESSION. MODELS ARE IN
DISAGREEMENT ON TIMING VARIOUS SHORTWAVES ALONG THE FRONT THROUGH
FRIDAY NIGHT...BUT THE OVERALL TREND SHOULD BE SCATTERED STORMS
PROGRESSING WITH THE FRONT.

PW VALUES WILL REMAIN VERY HIGH AHEAD OF THE FRONT. MID AND UPPER
LEVEL FLOW WILL BE RELATIVELY WEAK...CAUSING SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES...UP TO 2 INCHES PER
HOUR. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY STORMS
FROM THURSDAY TO FRIDAY NIGHT.

ANY STORMS WILL WORK TO KEEP THE HEAT IN CHECK...WHICH COMPLICATES
TRYING TO PREDICT WHERE HEAT ADVISORY CRITERIA MAY BE REACHED WED-
THUR...AND EVEN FRIDAY. SOUTHEAST OF I-70 WILL HAVE THE BEST
CHANCES OF REACHING CRITERIA THROUGH THE TIME.

LONG TERM...SATURDAY THROUGH TUESDAY.

BY SATURDAY MORNING...THE FRONT SHOULD BE INTO SOUTHEAST IL. STORM
CHANCES WILL CONTINUE IN THE SE THIRD OF THE CWA...BUT MAINLY SOUTH
OF I-70. SLIGHTLY COOLER AIR BEHIND THE COLD FRONT WILL DROP HIGHS
INTO THE UPPER 80S FOR THE WEEKEND. DEWPOINTS WILL DIP INTO THE
UPPER 60S TO AROUND 70 BY SUNDAY.

HOWEVER...MONDAY AND TUESDAY WILL SEE A RETURN OF HIGHS IN THE
LOW TO MID 90S AND DEWPOINTS BACK IN THE L-M 70S. ANOTHER COLD
FRONT TRIES TO REACH NW IL ON TUESDAY...SO STORMS MAY ARRIVE FOR
MID WEEK NEXT WEEK.

SHIMON
&&

.AVIATION...
ISSUED 1245 PM CDT TUE JUL 26 2011

SCATTERED TO BROKEN TOWER CUMULUS AND CUMULONIMBUS WITH BASES FROM
3.5-5K FT WILL OCCUR THIS AFTERNOON ACROSS THE CENTRAL IL TERMINAL
AIRPORTS. TROPICAL AIRMASS VERY UNSTABLE WITH CAPES PEAKING FROM
4000 TO 5000 J/KG AND LIFTED INDEX AROUND -10C. WEAK FRONTAL
BOUNDARY WAS NEAR I-74 AND WILL DISSIPATE/WASH OUT OVER CENTRAL IL
THIS AFTERNOON AS IT SLOWLY PRESSES SOUTH. VERY WEAK LIFT ALONG
WITH BOUNDARY AND VERY WEAK UPPER LEVEL ENERGY SO ONLY EXPECT
ISOLATED THUNDERSTORMS TO DEVELOP ALONG THE WEAK BOUNDARY AND
DRIFT SOUTHWARD ACROSS CENTRAL IL FROM I-74 SOUTH FROM MID
AFTERNOON INTO EARLY EVENING. COVERAGE TOO ISOLATED (LESS THAN
30%) TO MENTION IN TAFS AT THIS TIME BUT WILL WATCH RADAR CLOSELY.
CLOUDS TO DISSIPATE BY SUNSET LEAVING FAIR SKIES TONIGHT WITH
LIGHT WINDS AND MOIST AIR MASS TO DEVELOP LIGHT FOG OVERNIGHT WITH
MVFR VSBYS UNTIL 14 OR 15Z. SCATTERED CUMULUS CLOUDS TO DEVELOP
AGAIN AFTER 15Z/10 AM WED WITH WINDS BECOMING SOUTH AROUND 10 KTS
BY LATE WED MORNING. STRONG 592 500 MB SUBTROPICAL RIDGE OVER THE
SOUTHERN PLAINS TO EXPAND INTO THE MID MS VALLEY WED AND KEEP
CONVECTION CHANCES NORTH OF CENTRAL IL WED.

07
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 4:06 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LINCOLN IL
406 PM CDT TUE JUL 26 2011

ILZ027>031-036>038-040>043-047-048-271100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
406 PM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR UNTIL SUNSET. THE SEVERE
WEATHER THREAT IS LOW BUT GUSTY WINDS...HEAVY DOWNPOURS... FREQUENT
LIGHTNING AND SMALL HAIL ARE POSSIBLE. HEAT INDEX VALUES OF 100 TO
105 DEGREES WILL OCCUR THROUGH EARLY EVENING...IN AREAS WHERE
STORMS DO NOT OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY WEDNESDAY AND
THURSDAY AFTERNOONS.

THERE IS A RISK OF THUNDERSTORMS THURSDAY THROUGH FRIDAY...AS A
COLD FRONT SLOWLY MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-049>057-061>063-066>068-071>073-271100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
406 PM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR THROUGH SUNSET. THE SEVERE
WEATHER THREAT IS LOW...THOUGH HEAVY DOWNPOURS...FREQUENT
LIGHTNING...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. HEAT INDEX
VALUES OF 100 TO 105 DEGREES WILL OCCUR THROUGH EARLY EVENING...
OUTSIDE OF THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY EACH
AFTERNOON...FROM WEDNESDAY THROUGH FRIDAY.

THERE IS A RISK OF THUNDERSTORMS FRIDAY THROUGH SATURDAY...AS A
COLD FRONT SLOWLY MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

In the hours before

Local storm report, Jul 26, 4:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
428 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     EMDEN                   40.30N 89.49W
07/26/2011                   LOGAN              IL   NWS EMPLOYEE

            OCCURRING ALONG BOUNDARIES OVER THE AREA. SEVERAL REPORTS
            FROM NWS EMPLOYEES AND TRAINED WEATHER SPOTTERS.

&&

GEELHART
Special weather statement, Jul 26, 4:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
429 PM CDT TUE JUL 26 2011

ILZ037-038-041>043-048-262330-
TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-MENARD-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...LINCOLN
429 PM CDT TUE JUL 26 2011

...FUNNEL CLOUDS SIGHTED OVER NORTHERN LOGAN COUNTY...

AT 425 PM...WEATHER SERVICE EMPLOYEES AND TRAINED WEATHER SPOTTERS
REPORTED A FUNNEL CLOUD NEAR EMDEN...OR ABOUT 7 MILES NORTH OF
LINCOLN.

SEVERAL BOUNDARIES EXIST OVER CENTRAL ILLINOIS...FROM STORMS THAT
HAVE OCCURRED THE LAST FEW HOURS. THESE BOUNDARIES FAVOR THE
DEVELOPMENT OF WEAK FUNNEL CLOUDS AND OTHER CIRCULATIONS.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT
TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN
ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE
DIRECTION.

IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES
THE GROUND.

GEELHART
Local storm report, Jul 26, 4:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
435 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             ELKHART                 40.02N 89.48W
07/26/2011  E0.50 INCH       LOGAN              IL   EMERGENCY MNGR

&&

GEELHART
Special weather statement, Jul 26, 4:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
457 PM CDT TUE JUL 26 2011

ILZ045-262230-
CHAMPAIGN-
457 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMPAIGN COUNTY
UNTIL 530 PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIDNEY...OR 11 MILES SOUTHEAST OF
CHAMPAIGN...MOVING SOUTH AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  BROADLANDS...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3988 8796 3988 8826 4009 8820 4008 8796
TIME...MOT...LOC 2157Z 016DEG 21KT 3999 8810

GEELHART
Local storm report, Jul 26, 4:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FUNNEL CLOUD     7 N MASON CITY          40.30N 89.70W
07/26/2011                   MASON              IL   PUBLIC

            OCCURRED FOR 10 MINUTES. RELAYED BY NWS EMPLOYEE

&&

GEELHART
Special weather statement, Jul 26, 5:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
507 PM CDT TUE JUL 26 2011

ILZ048-051-262300-
MENARD-SANGAMON-
507 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR MENARD AND NORTHERN SANGAMON
COUNTIES UNTIL 600 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATHENS...OR 15 MILES SOUTH OF MASON CITY...
MOVING SOUTHEAST AT 10 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ATHENS...
  SHERMAN...
  SPRINGFIELD...
  RIVERTON...

OTHER LOCATIONS AFFECTED INCLUDE...LINCOLNS NEW SALEM...SALISBURY...
CANTRALL AND CAPITAL AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3985 8944 3970 8973 4000 8998 4011 8974
TIME...MOT...LOC 2207Z 326DEG 7KT 3999 8977

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:23 PM CDTSpecial Weather StatementILXChristian52 min
Jul 26, 3:30 PM CDTSpecial Weather StatementILXChristian45 min
Jul 26, 3:36 PM CDTSpecial Weather StatementILXMoultrie39 min
Jul 26, 3:44 PM CDTSpecial Weather StatementILXShelby46 min
Jul 26, 3:54 PM CDTSpecial Weather StatementILXMacon51 min
Jul 26, 4:57 PM CDTSpecial Weather StatementILXChampaign33 min
Jul 26, 5:07 PM CDTSpecial Weather StatementILXMenard, Sangamon53 min
Jul 26, 5:52 PM CDTSpecial Weather StatementILXSangamon53 min
Jul 26, 5:55 PM CDTSpecial Weather StatementILXSangamon65 min
Jul 26, 6:35 PM CDTSpecial Weather StatementILXSangamon55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.